Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes sharp palpitations inspite of having Nexpro for gastric problem?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2005
Answered : 947 Questions
Question
Hellow Doctor,
My wife is 45.She has a chronic gastro
problem.For last 15 days she is getting
interrupted sleep.She start feeling
sharp palpitations as soon as she tries to close eyes and suddenly she
wapes up..She is using NEXPRO L
last 3 months.Pl give your advice.
Posted Fri, 8 Aug 2014 in Sleep Disorders
 
 
Answered by Dr. Manisha Gopal 29 minutes later
Brief Answer:
get tests, it can be anxiety if tests are normal

Detailed Answer:
Hello,
Your wife has chronic gastric problem for which she is taking an antacid- nexpro.
She has developed a new symptom of palpitation which she gets as soon as she lies down for sleep.

It is possible that she has anxiety problem due to which she has both these symptoms, but to be on a safer side i would advise that she should get an ECG, X Ray chest and Thyroid tests.

If all these are within normal range I can say that her symptom of palpitation are due to anxiety. As it is known -a person feels less anxious when he/she is busy/distracted in her works; however, feels it more when they are relaxing.

Please get the test, ask about her predominant mood and thoughts. the answer to the latter will help in proceeding further in her appropriate managment.
P.s. The anxious person has hightened acid production; so, both palpitation and acidity can be linked to her poor stress coping.

Hope the reply is useful
Please ask more questions to clarify your doubts.

Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor